MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-23
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis as it remains in the patient.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.Dissection is listed in the xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.The investigation determined the reported difficulty to position to be related to circumstances of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.The 3.0 x 08 xience alpine is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified distal left anterior descending artery (lad).The patient presented with a non-st elevated myocardial infarction (nstemi).A 3.5 x 23 mm xience alpine stent was implanted in the mid left anterior descending artery and a 3.5 x 15 mm xience alpine stent was implanted in the proximal lad overlapping the 3.5 x 23 mm stent.Post dilatation was performed with a 3.5 x 08 mm balloon catheter.Angiography confirmed a dissection at the distal end of the 3.5 x 23 mm xience alpine stent.Therefore, a 3.0 x 08 mm xience alpine stent was advanced to the 3.5 x 23 mm xience alpine stent.However, the 3.0 x 08 mm xience alpine stent failed to cross due to the anatomy and the implanted stent.Therefore, the stent delivery system was removed and a guideliner and an unspecified guide wire was advanced and the same 3.0 x 08 mm xience alpine stent was reinserted, but it still could not advance past the deployed stent.During removal, the stent dislodged in the implanted stent.Access was lost and could not be re-established.The procedure already lasted for 2 hours so an intra-aortic balloon pump was placed, and the patient was taken to emergent bypass surgery.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6591954
Report Number2024168-2017-04507
Device Sequence Number13579929
Product Code NIQ
UDI-Device Identifier08717648199547
UDI-Public(01)08717648199547
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1125350-23
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age72 YR